Alert archive / North Carolina / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 21, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Mar 16, 1996, 6:29 PM EST for Robeson County, North Carolina. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 16, 1996, 6:29 PM EST (23:29 UTC)
- Expired
- Mar 16, 1996, 7:15 PM EST
- In force
- 46 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Robeson County, NC
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1373 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS1 KILM 162329 RRA SVRILM NCC155-170015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 629 PM EST SAT MAR 16 1996 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 715 PM EST FOR EVERYONE IN THE FOLLOWING LOCATION... IN SOUTHEAST NORTH CAROLINA ...ROBESON COUNTY AT 625 PM A SEVERE THUNDERSTORM WAS MOVING THROUGH WESTERN ROBESON COUNTY NEAR THE TOWN OF FAIRMONT. THE STORM WAS MOVING EAST AT 35 MILES AN HOUR. THE STORM WILL MOVE THROUGH THE LUMBERTON AREA WITHIN THE NEXT 30 MINUTES. PEOPLE IN THE PATH OF THIS STORM SHOULD BE ALERT FOR LARGE HAIL AND DAMAGING WINDS. FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN CAN OCCUR WITH ANY THUNDERSTORM.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 2:30 PM EST, 3 hours 59 minutes earlier.
Area forecast discussion, Mar 16, 2:30 PM EST, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
215 PM EST SAT MAR 16 1996
RAH/CAE: FEEL IT WISE TO GO W/LIKELY FOR TNGT. MGT BE A LULL IN THE
ACTN ON SUN BFOR NEXT IMPULSE COMES THRU. HAVE TAKEN BLEND OF FAN/FWC
FOR TEMPS. WENT ABV FWC FOR TNGT ON POPS. SEE MY NMBRS BLO. CWF: PER
COORD W/MHX(CG)...CSTL WTRS A PAIN FOR THIS FCST PD. N OF LTLE RVR
INLET MGT BE TO GO W/E WNDS BCOMG SE OVRNGT W/SSW WNDS ON SUN. SW SUN
NGT INTO MON. SPDS WL INC TO 15-20 KTS ON SUN THRU MON. FOR S OF LTLE
RVR...SSW WNDS SHUD BE GUD RGT THRU THE PD W/SPDS OF 15-20 KTS. SEE NO
NEED FOR SCA ATTM. DO YOU AGREE CAE?.
DISC: C BREEZ HAS SET UP & MARCHED ITS WAY INLAND OVR THE CSTL CNTYS.
TEMPS HAVE FALLEN FM THE UPPER 60S @ NOON TO LOW/MID 60S AS I TYPE.
FNTL BNDRY ON OUR DOORSTEP WL DROP A BIT FURTHER S & THAT SHUD DO IT.
88D PICKG UP ON C BREEZ NICELY. 12Z GRIDDED DATA SHOWD THAT SOME ACTN
CUD GET GOING OVR INLAND SCTNS INTO THE EVNG HRS AS IMPULSE OVR TN VLY
TRAVELS TO THE NE.
12Z MDLS SHOWG DIFFERG SOLNS & FELT IT BEST TO GO W/COMP OF ALL 3. 1ST
S/WV COMES THRU THE CAROLINAS OVRNGT INTO ERLY SUN MRNG W/DECENT LOW
LVL MSTR/UVM COMG THRU THE RGN. BULK OF UVM/MCON STAYS TO THE N. STILL
FEEL ILM CWA WL GET SOME RW/TRWS THRU SUN MRNG. FNTL BNDRY WL GET PUSHED
NWD AS WM FNT OVRNGT AS S/WV MOVS NEWD. IT LUKS LIKE THE RGN WL GET IN A
SWLY FLOW ON SUN AS FNT MOVS N OF CWA. FEEL THERE CUD BE A LULL IN
ACTIVITY ON SUN W/ANOTHER SHOT COMG LATE IN THE AFTN AS ANOTHER S/WV
MOVS OUT OF GULF STAS TWD THE RGN. H3 JET (110 KTS) GETS PULLED INTO
THE RGN FM 36-48 HRS W/GUD FEED SETTING UP FM THE GULF OF MEX. THIS WL
ALLOW FOR WARM/MOIST FLOW TO GET PULLED INTO CWA THRU MON. 98O HAS CWA
IN SLGT RISK FOR SUN. MDL LIS BLO -2 FM 24-36 HRS. ANY SUNSHINE ON SUN
CUD HELP TO GET THGS INTERESTG.
CSTL WTRS: WNDS S OF LTLE RVR INLET WERE SW W/A MORE ELY DIR N OF
THERE. FEEL WND DIR WL BE A GNRL SPLIT OVR THE CWA W/SELY WNDS N OF
LTLE RVR INLET & SSW S OF THE INLET THRU THE OVRNGT PD. WNDS SHUD BCOME
MORE SWLY ON SUN CONTG THRU MON AS FNT MOVS BACK TO THE N. SPDS WL AVG
NR 15 KTS TNGT INCG TO NR 20 KTS ON SUN & THEN STAYG @ THAT SPD THRU
MON. THGS SHUD STAY BLO SCA CRITERIA.
THE NMBRS: ILM 056/069 055/068 054 09657
FLO 056/070 053/067 050 09667
THANX TO CG(MHX) FOR COORD.
JOENearby
Severe Thunderstorm Warnings in North Carolina, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.